Martinez F, Beaufils H, Bagnis C, Estepa L, Katlama C, Jacobs C, Deray G
HIV protease inhibitor associated nephritis
ASN 30th Annual Meeting, San Antonio
J Am Soc Nephrol (Sep) 8:128A 1997

Martinez and colleagues report two patients treated with multiple protease inhibitors who developed decreased renal function characterized by marked interstitial fibrosis, moderately dense inflammatory infiltrates, and polyhedric crystals in tubules and collecting ducts. Fourier transform-infrared microscopy showed the crystals to be indinavir.

Comment: Crystal induced renal injury should be considered in patients who develop decreased renal function while being treated with indinaviir and, possibly, other protease inhibitors. Adequate hydration should be maintained during treatment. (George R. Aronoff, M.D., University of Louisville, Kentucky)

To go back use the BACK button on your browser.
Otherwise click on the desired link to this article below:
ASN 30th Annual Meeting, San Antonio
ARF etiology : Acute interstitial nephritis/NSAID
ARF etiology : Crystal-induced nephropathy